Infinitesimal perturbation analysis for queueing networks with general service time distributions

Bernd Heidergott*

*Corresponding author for this work

Research output: Contribution to JournalArticleAcademicpeer-review

Abstract

We study infinitesimal perturbation analysis (IPA) for queueing networks with general service time distributions. By "general" we mean that the distributions may have discrete components. We show that in the presence of service time distributions with discrete components commuting condition (CC) is no longer sufficient for unbiasedness of IPA. To overcome this difficulty, we introduce the notion of separability of real-valued random variables, and show that separability of service times together with (CC) establishes unbiasedness of IPA for queueing systems with general service time distributions. It turns out that the piecewise analyticity of service times is a sufficient condition for separability.

Original languageEnglish
Pages (from-to)43-58
Number of pages16
JournalQueueing Systems
Volume31
Issue number1-2
DOIs
Publication statusPublished - Mar 1999

Keywords

  • Perturbation analysis
  • Queueing theory
  • Sample path analysis
  • Simulation

Fingerprint

Dive into the research topics of 'Infinitesimal perturbation analysis for queueing networks with general service time distributions'. Together they form a unique fingerprint.

Cite this